Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 2010, 8:35 AM CST for 6 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 8:35 AM CST (14:35 UTC)
- Expired
- Nov 30, 2010, 11:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN
The radar
The Knoxville radar (KMRX), 129 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 10:29 AM CST | FLOOD | 15 Ssw Jamestown, TN | A ROCK SLIDE WAS REPORTED ALONG HIGHWAY 85 AT WILDER. SEVERAL BACK ROADS WERE CLOSED ACROSS FENTRESS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WGUS54 KOHX 301435
FFWOHX
TNC035-049-133-137-141-185-301730-
/O.NEW.KOHX.FF.W.0044.101130T1435Z-101130T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
835 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CROSSVILLE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
EASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1130 AM CST/1230 PM EST/
* AT 819 AM CST...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED
STREET FLOODING IN JAMESTOWN. HEAVY RAINFALL OF 2 TO 3 INCHES
HAS OCCURRED ACROSS THE WARNED AREA...AND ANOTHER 1 TO 2 INCHES
COULD FALL THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALLARDT...MONTEREY...CROSSVILLE AND JAMESTOWN. FLOODING OF
STREETS...SMALL CREEKS AND STREAMS AND LOW LYING AREAS
SHOULD BE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3633 8477 3629 8479 3627 8487 3616 8489
3610 8483 3609 8479 3605 8477 3598 8470
3587 8470 3582 8476 3583 8480 3577 8489
3591 8540 3663 8502 3661 8478 3640 8465
$$
131 follow-up statement
890
WGUS74 KOHX 301639
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1039 AM CST TUE NOV 30 2010
TNC185-301647-
/O.CAN.KOHX.FF.W.0044.000000T0000Z-101130T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE TN-
1039 AM CST TUE NOV 30 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL WHITE
COUNTY...
RAINFALL HAD DIMINISHED...AND FLASH FLOODING IS NOT EXPECTED AT THIS
TIME.
LAT...LON 3633 8477 3629 8479 3627 8487 3616 8489
3610 8483 3613 8528 3663 8502 3661 8478
3640 8465
$$
TNC035-049-133-137-141-301730-
/O.CON.KOHX.FF.W.0044.000000T0000Z-101130T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND TN-PUTNAM TN-OVERTON TN-FENTRESS TN-PICKETT TN-
1039 AM CST TUE NOV 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
EASTERN PICKETT...FENTRESS...SOUTHEASTERN OVERTON...EAST CENTRAL
PUTNAM AND NORTH CENTRAL CUMBERLAND COUNTIES...
AT 1034 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
A FEW FLOODED ROADS ACROSS FENTRESS COUNTY. ALSO...A ROCK SLIDE WAS
REPORTED ALONG HIGHWAY 85 AT WILDER. ADDITIONAL RAINFALL WILL CAUSE
THE THREAT FOR FLOODING TO CONTINUE...ESPECIALLY ON RURAL ROADS NEAR
CREEKS AND STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTEREY AND
JAMESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3633 8477 3629 8479 3627 8487 3616 8489
3610 8483 3613 8528 3663 8502 3661 8478
3640 8465
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 5:45 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 30, 5:45 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 545 AM CST TUE NOV 30 2010 .AVIATION... WIDESPREAD RAINFALL TO CONTINUE THROUGH 22Z TODAY...WITH SCATTERED ACTIVITY THEREAFTER. COLD FRONTAL PASSAGE TO OCCUR DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. SOME -SHSN MAY MIX IN WITH THE SHRA THIS EVENING NEAR CSV. PARTIAL CLEARING WILL COMMENCE AFTER 06Z FOR BNA BUT LOW CLDS TO HANG ON AT CSV. && .PREV DISCUSSION... /ISSUED 415 AM CST TUE NOV 30 2010/ DISCUSSION... ANALYSIS SHOWING SFC LOW UP ACROSS THE GREAT LAKES WITH ASSOCIATED FRONTAL BOUNDARY DOWN ALONG THE MS RIVER. WARM FRONT EXTENDS FROM WEST TN DOWN INTO CENTRAL AL. THIS ALL TRAILED BY SHARP ML/UL TROUGH WHICH IS MOVING OUT OF THE PLAINS. WIDESPREAD PCPN CONTINUES TO MOVE ACROSS MAINLY EAST MIDDLE TN...WHERE LINE OF STORMS HAS FLARED UP AT TIMES ACROSS THE SOUTHERN PLATEAU. FCST SOUNDINGS CONTINUE TO SHOW MORE STABLE LAYER BELOW H85 WHERE GOOD THERMAL INVERSION REMAINS BUT LL/ML JET STRUCTURE STILL VERY STRONG NEAR WEAK TSTORM BAND. LINE OF STORMS EXPECTED TO WEAKEN SOME AS IT CROSSES THE PLATEAU AS STABLE LAYER WILL KEEP SEVERE THREAT DOWN...BUT BURST OF GUSTY WIND OF 40-50 MPH FROM TIME TO TIME MAY BRING DOWN A FEW LIMBS...ETC. COLD FRONT WILL CONTINUE DRIVING PCPN EAST...WITH HEAVIER CONVECTION ENDING LATER THIS MORNING. ISO-SCT SHOWERS HOWEVER EXPECTED TO LAST THROUGH THE AFTERNOON....ESPECIALLY EAST AS UL TROUGH APPROACHES BY DAYS END. UL TROUGH WILL SWING THROUGH LATE TONIGHT AND WEAK UVV ALONG WITH COOL DOWN/LAGGING MOISTURE FROM PASSING FRONT MAY CAUSE A LIGHT WINTRY MIX EAST THROUGH MIDNIGHT OR SO. NO ACCUMULATION IS EXPECTED. SPOKES OF UL TROUGH WILL PASS BY WEDNESDAY THROUGH MUCH OF FRIDAY WHILE SFC/LL HIGH GENERALLY DOMINATES. WEAK FRONT LOOKS TO PASS EARLY FRIDAY HOWEVER BUT AIRMASS SHOULD REMAIN DRY. MODELS CONTINUE TO DIFFER OVER THE WEEKEND AND INTO EARLY NEXT WEEK. LIGHT PCPN LIKELY TO OCCUR AT SOME POINT WHEN WEAK FRONT PASSES... MOST LIKELY LATER SATURDAY AND OR SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Nov 30, 5:15 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 515 AM CST TUE NOV 30 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-011115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 515 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Nov 30, 2:39 AM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 239 AM CST TUE NOV 30 2010 TNZ062-063-075-077>080-300945- BEDFORD-CANNON-COFFEE-GRUNDY-RUTHERFORD-VAN BUREN-WARREN- 239 AM CST TUE NOV 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... GRUNDY...RUTHERFORD...VAN BUREN AND WARREN COUNTIES... AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF SHELBYVILLE...TO LYNCHBURG...TO ARDMORE...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... TULLAHOMA BY 250 AM CST. MANCHESTER BY 255 AM CST. MCMINNVILLE BY 315 AM CST. TRACY CITY BY 335 AM CST. GRUETLI-LAAGER BY 340 AM CST. 6 MILES SOUTH OF SPENCER BY 345 AM CST. BRIEF WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF TORRENTIAL DOWNPOURS. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:42 AM CST | Areal Flood Advisory | OHX | Cannon, Clay, Cumberland, DeKalb, Fentress, Jackson and 6 more | 4 hr |
| Nov 30, 5:22 PM CST | Areal Flood Advisory | OHX | Clay, Coffee, Cumberland, Fentress, Grundy, Overton and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.